MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT50
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Corneal Edema (1791); Hemorrhage/Blood Loss/Bleeding (1888); Keratitis (1944); Blurred Vision (2137); Visual Impairment (2138)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records could not be reviewed because the reporter did not provide a lot number or any identification traceable to the manufacturing documentation.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that following an cataract surgery with intraocular lens (iol) implant procedure, on day one of post op, the patient presented with an iatrogenic 360 subconjunctival heme (used the lensx) patient was unhappy.Visual acuity with encouragement was 20/80.The patient had some corneal edema, the pupil was still dilated and the iol looked to be 5-10 degrees off.Reassured the patient and had her come back on post op day 4.The patient was still unhappy with diffuse superficial punctate keratitis (spk).Visual acuity is 20/60 near j4 but only with encouragement.Intraocular pressure has been fine in the low-mid teens.The patient is no longer dilated but her iol appears to be well centered.The patient was wearing her old glasses with the left lens removed and reading a pamphlet when walked in the room.The patient is indifferent not mad or angry but not happy.

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14187783
Report Number1119421-2022-00829
Device Sequence Number4459016
Product Code MFK
UDI-Device Identifier00380652419765
UDI-Public00380652419765
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTFAT50
Device Catalogue NumberTFAT50.200
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2022
Initial Report FDA Received Date04/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LENSX LASER SYSTEM
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexFemale